Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 165, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 3, 2012, 5:53 PM CDT for 4 counties in South Dakota. It was in force for 67 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2012, 5:53 PM CDT (22:53 UTC)
- Expired
- Aug 3, 2012, 7:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Clark County, SD, Day County, SD, Hand County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 76 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:55 PM CDT | TSTM WND DMG | 6 Nne Frankfort, SD | 3 GRAIN BINS DESTROYED. NUMEROUS TREES IN SHELTER BELT DOWN. SIGNIFICANT CROP DAMAGE FROM COMBINATION OF WINDS AND DIME SIZED HAIL. |
| Aug 3, 5:59 PM CDT | TSTM WND GST 60 | Doland, SD | |
| Aug 3, 6:00 PM CDT | TSTM WND DMG | 3 W Turton, SD | NUMEROUS TREES DOWN...POWER LINES DOWN...BUILDING MOVE 50 FEET OFF FOUNDATION...DAMAGED OCCURED FROM 3 TO 6 MILES WEST OF TURTON |
| Aug 3, 6:05 PM CDT | TORNADO | 3 S Conde, SD | BRIIEF TOUCHDOWN 1 2 MILES SW OF LOCATION IN CORNFIELD |
| Aug 3, 6:07 PM CDT | TSTM WND GST 80 | Turton, SD | WIND 70-80 MPH 0.85 INCHES OF RAIN |
| Aug 3, 6:08 PM CDT | HAIL 1 | Doland, SD | 50 MPH |
| Aug 3, 6:15 PM CDT | TSTM WND GST 60 | Raymond, SD | |
| Aug 3, 6:36 PM CDT | TSTM WND GST 60 | 2 Ene Garden City, SD | TREE DAMAGE REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 2:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
333
WUUS53 KABR 032253
SVRABR
SDC025-037-059-115-040000-
/O.NEW.KABR.SV.W.0165.120803T2253Z-120804T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
553 PM CDT FRI AUG 3 2012
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN NORTHEAST SOUTH DAKOTA...
EXTREME SOUTH CENTRAL DAY COUNTY IN NORTHEAST SOUTH DAKOTA...
EAST CENTRAL HAND COUNTY IN CENTRAL SOUTH DAKOTA...
SPINK COUNTY IN NORTHEAST SOUTH DAKOTA...
* UNTIL 700 PM CDT
* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF TURTON TO
GLENDALE COLONY TO TULARE TO 11 MILES WEST OF SPOTTSWOOD...MOVING
SOUTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPOTTSWOOD...SPINK COLONY AND DOLAND AROUND 600 PM CDT...
HILLSIDE COLONY AROUND 605 PM CDT...
RAYMOND...CROCKER AND CLARK COLONY AROUND 610 PM CDT...
FORDHAM COLONY AROUND 615 PM CDT...
CLARK...HILLCREST COLONY...BRADLEY AND CARPENTER AROUND 620 PM
CDT...
GARDEN CITY AROUND 625 PM CDT...
NAPLES AND MAYFIELD COLONY AROUND 635 PM CDT...
THIS WARNING INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 137 AND 161.
THIS WARNING INCLUDES HIGHWAY 212 BETWEEN MILE MARKERS 305 AND 356.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DESTRUCTIVE HAIL CAPABLE OF
PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4516 9750 4454 9750 4454 9785 4462 9788
4463 9870 4456 9871 4466 9897 4478 9867
4491 9854 4514 9845
TIME...MOT...LOC 2254Z 298DEG 44KT 4498 9820 4481 9823
4474 9852 4465 9867
WIND...HAIL 80MPH 1.00IN
$$
DORN5 follow-up statements
573
WWUS53 KABR 032303
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
603 PM CDT FRI AUG 3 2012
SDC025-037-059-115-040000-
/O.CON.KABR.SV.W.0165.000000T0000Z-120804T0000Z/
SPINK SD-HAND SD-DAY SD-CLARK SD-
603 PM CDT FRI AUG 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLARK...
EXTREME SOUTH CENTRAL DAY...EAST CENTRAL HAND AND SPINK COUNTIES
UNTIL 700 PM CDT...
AT 600 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DOLAND TO 5 MILES
NORTHWEST OF HILLSIDE COLONY TO TULARE TO SPOTTSWOOD...MOVING
SOUTHEAST AT 50 MPH.
IN ADDITION...AT 540 PM CDT...LOCAL LAW ENFORCEMENT REPORTED 80 MPH
WINDS WITH NUMEROUS TREE BRANCHES DOWN IN REDFIELD WITH THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
RAYMOND...CROCKER AND CLARK COLONY AROUND 610 PM CDT...
FORDHAM COLONY AROUND 615 PM CDT...
CLARK...HILLCREST COLONY...BRADLEY AND CARPENTER AROUND 620 PM
CDT...
GARDEN CITY AROUND 625 PM CDT...
WILLOW LAKE AROUND 630 PM CDT...
NAPLES AND MAYFIELD COLONY AROUND 635 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND LARGE DESTRUCTIVE HAIL CAPABLE OF
PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4516 9750 4454 9750 4454 9785 4462 9788
4463 9870 4456 9871 4466 9897 4478 9867
4491 9854 4514 9845
TIME...MOT...LOC 2301Z 298DEG 44KT 4494 9809 4477 9812
4470 9841 4461 9856
WIND...HAIL 80MPH <.75IN
$$
DORN811
WWUS53 KABR 032322
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
622 PM CDT FRI AUG 3 2012
SDC059-032331-
/O.CAN.KABR.SV.W.0165.000000T0000Z-120804T0000Z/
HAND SD-
622 PM CDT FRI AUG 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAND COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED
OUT OF THE WARNED AREA.
LAT...LON 4516 9750 4454 9750 4454 9785 4462 9788
4463 9865 4465 9866 4469 9868 4478 9864
4491 9854 4514 9845
TIME...MOT...LOC 2321Z 298DEG 44KT 4502 9782 4476 9774
4464 9784 4455 9822
$$
SDC025-037-115-040000-
/O.CON.KABR.SV.W.0165.000000T0000Z-120804T0000Z/
SPINK SD-DAY SD-CLARK SD-
622 PM CDT FRI AUG 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLARK...
EXTREME SOUTH CENTRAL DAY AND SPINK COUNTIES UNTIL 700 PM CDT...
AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF CROCKER TO 6
MILES EAST OF FORDHAM COLONY TO CARPENTER TO 6 MILES NORTHEAST OF
BROADLAND...MOVING SOUTHEAST AT 50 MPH.
IN ADDITION...AT 615 PM TRAINED SPOTTERS REPORTED 60 MPH WINDS IN
RAYMOND...AND QUARTER SIZED HAIL IN DOLAND WITH THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
BRADLEY...WILLOW LAKE AND HILLCREST COLONY AROUND 630 PM CDT...
GARDEN CITY AND MAYFIELD COLONY AROUND 635 PM CDT...
NAPLES AROUND 640 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND LARGE DESTRUCTIVE HAIL CAPABLE OF
PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4516 9750 4454 9750 4454 9785 4462 9788
4463 9865 4465 9866 4469 9868 4478 9864
4491 9854 4514 9845
TIME...MOT...LOC 2321Z 298DEG 44KT 4502 9782 4476 9774
4464 9784 4455 9822
WIND...HAIL 80MPH 1.00IN
$$
DORN507
WWUS53 KABR 032341
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
641 PM CDT FRI AUG 3 2012
SDC025-037-115-040000-
/O.CON.KABR.SV.W.0165.000000T0000Z-120804T0000Z/
SPINK SD-DAY SD-CLARK SD-
641 PM CDT FRI AUG 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLARK...
EXTREME SOUTH CENTRAL DAY AND SOUTHEASTERN SPINK COUNTIES UNTIL 700
PM CDT...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HENRY TO NAPLES TO HILLSIDE COLONY TO 11 MILES NORTHEAST OF
BROADLAND...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MAYFIELD COLONY AROUND 650 PM CDT...
WILLOW LAKE AROUND 655 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4469 9847 4476 9847 4487 9830 4499 9799
4515 9802 4516 9750 4454 9750 4454 9785
4462 9788 4463 9847
TIME...MOT...LOC 2341Z 285DEG 40KT 4489 9740 4473 9750
4468 9791 4457 9809
WIND...HAIL 60MPH <.75IN
$$
DORN249
WWUS53 KABR 032355
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
655 PM CDT FRI AUG 3 2012
SDC025-037-115-040000-
/O.CON.KABR.SV.W.0165.000000T0000Z-120804T0000Z/
SPINK SD-DAY SD-CLARK SD-
655 PM CDT FRI AUG 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLARK...
EXTREME SOUTH CENTRAL DAY AND SOUTHEASTERN SPINK COUNTIES UNTIL 700
PM CDT...
AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WATERTOWN TO THOMAS TO 6 MILES WEST OF MAYFIELD COLONY TO
CARPENTER...MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MAYFIELD COLONY AND WILLOW LAKE AROUND 700 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4472 9807 4480 9801 4488 9798 4503 9793
4514 9798 4516 9750 4454 9750 4454 9785
4462 9788 4463 9847
TIME...MOT...LOC 2355Z 271DEG 46KT 4493 9713 4477 9723
4472 9764 4461 9783
WIND...HAIL 60MPH <.75IN
$$
DORN600
WWUS53 KABR 040001
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
701 PM CDT FRI AUG 3 2012
SDC025-037-115-040010-
/O.EXP.KABR.SV.W.0165.000000T0000Z-120804T0000Z/
SPINK SD-DAY SD-CLARK SD-
701 PM CDT FRI AUG 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR CLARK...EXTREME SOUTH CENTRAL
DAY AND SOUTHEASTERN SPINK COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.
LAT...LON 4472 9807 4480 9801 4488 9798 4503 9793
4514 9798 4516 9750 4454 9750 4454 9785
4462 9788 4463 9847
TIME...MOT...LOC 2355Z 271DEG 46KT 4493 9713 4477 9723
4472 9764 4461 9783
$$
DORNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:42 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 3, 2:42 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 242 PM CDT FRI AUG 3 2012 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT POTENT UPPER LOW CONTINUES TO ADVANCE TOWARDS THE DAKOTAS THIS AFTERNOON WHILE SFC COLD FRONT MOVES EASTWARD THROUGH THE CENTRAL AND WESTERN DAKOTAS. ACCORDING TO 19Z SFC OBS...IT HAS PASSED THROUGH BIS AND PHP...BUT NOT QUITE TO MBG YET. FIRST STORMS HAVE FIRED NEAR MBG WITH QUARTER SIZE HAIL REPORTED. SVR WATCH 553 WAS RECENTLY ISSUED FOR AREAS EAST OF THE MISSOURI WHICH IS IN EFFECT UNTIL 9 PM CDT. SVR PARAMETERS STILL LOOK FAIRLY IMPRESSIVE FOR SUPERCELLS...EVENTUALLY MERGING INTO SOME SORT OF A LINEAR SYSTEM AS IT PROGRESSES FARTHER EAST THROUGH THE CWA. TORNADO PARAMETERS NOT OVERLY IMPRESSIVE...BUT CERTAINLY CANNOT BE RULED OUT. AS THE FRONT CLEARS THE REGION OVERNIGHT...THUNDERSTORM ACTIVITY WILL PUSH EAST AS WELL. MUCH COOLER TEMPERATURES AND BREEZY NORTHWEST WINDS WILL MOVE IN BEHIND THE FRONT FOR SATURDAY. HIGHS WILL DROP BACK DOWN INTO THE 70S TO LOW 80S. ALSO...WITH THE COOL TEMPS ALOFT...STEEP LAPSE RATES WILL DEVELOP DURING PEAK HEATING...AND THE THREAT FOR AFTERNOON SHOWERS EXISTS. HAVE THEREFORE KEPT THE SLIGHT CHANCES IN MAINLY ACROSS THE NORTHERN AND EASTERN CWA. SURFACE HIGH THEN SETTLES INTO THE REGION FOR SATURDAY NIGHT AND SUNDAY...WHICH WILL BRING QUIET CONDITIONS AND COOL LOWS FOR SUNDAY MORNING. LOW 50S ARE EXPECTED SUNDAY MORNING...AND FAVORED COOL SPOTS MAY EVEN SNEAK INTO THE UPPER 40S. .LONG TERM...MONDAY THROUGH FRIDAY FROM WHAT CAN BE GLEANED FROM AVAILABLE MODEL DATA...IT APPEARS THAT LITTLE TO NO CHANGE IS NEEDED RIGHT NOW FOR THE EXTENDED. THE UPPER LEVEL RIDGE AXIS STARTS OUT POSITIONED WEST OF THIS CWA BACK OVER THE ROCKIES AND ALONG THE FRONT RANGE. OVER A SEVERAL DAY PERIOD...THE RIDGE AXIS IS FORECAST TO GRADUALLY SHIFT EAST TOWARD THE WESTERN/CENTRAL DAKOTAS BY THE END OF THE PERIOD. HOWEVER...WITH THE CWA POSITIONED ON THE BACKSIDE OF THE RIDGE AXIS /NW FLOW ALOFT/...IT DOES APPEAR THAT A COUPLE OF BACKDOOR COLD FROPAS AND ASSOCIATED WEAK-TRANSIENT SHORTWAVE TROFS TRY TO WORK DOWN FROM THE NORTH/NORTHWEST...ONE MONDAY/MONDAY NIGHT AND THEN A SECOND FROPA TRIES TO WORK DOWN INTO THIS AREA THURSDAY NIGHT/FRIDAY. WILL TRY AND MIGRATE POPS TO THOSE TIME PERIODS AS MUCH AS POSSIBLE. TEMPERATURE-WISE...THE COOLEST READINGS DO APPEAR TO SHOW UP EARLIER IN THE PERIOD...AND THEN GRADUALLY TREND WARMER RIGHT THROUGH MID-WEEK. HOWEVER...WHENEVER THE SECOND /ILL-TIMED/ COLD FROPA GETS DOWN THROUGH THIS CWA LATE IN THE WEEK...IT SHOULD BRING A BIT OF RELIEF TEMPERATURES WITH SLIGHTLY COOLER/DRIER AIR SLOWLY SINKING INTO THE CWA. TEMPERATURES IN THE OUT PERIODS WILL VARY FROM NEAR NORMAL TO SEVERAL DEGREES ABOVE NORMAL THROUGHOUT THE PERIOD. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS WILL PREVAIL. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT TRACKING ACROSS THE AREA...MAINLY THIS AFTERNOON AND INTO THE EVENING. SUB-VFR CIGS AND VSBYS ARE POSSIBLE WITH THE STRONGER STORMS...WITH THE BEST CHANCE FOR STRONG TO SEVERE STORMS OVER THE EASTERN HALF OF THE AREA...INCLUDING KABR AND KATY. HEAVY RAIN...RATHER LARGE HAIL...DAMAGING STRONG WINDS AND PERHAPS EVEN A TORNADO OR TWO COULD OCCUR NEAR OR WITHIN AIRPORT AIRSPACE. SOUTHERLY WINDS AHEAD OF THE COLD FROPA WILL INCREASE INTO THE 15 TO 25 MPH RANGE...WHILE WINDS BEHIND THE FROPA SHIFT AROUND TO THE NORTHWEST. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TMT LONG TERM...DORN AVIATION...DORN WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Aug 3, 4:14 AM CDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 414 AM CDT FRI AUG 3 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-040915- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 414 AM CDT FRI AUG 3 2012 /314 AM MDT FRI AUG 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON. THERE IS THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT EARLY ON...BUT SEVERE STORMS ARE MOST LIKELY ACROSS NORTH CENTRAL AND EASTERN SOUTH DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...LARGE HAIL...STRONG WINDS...AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW RAIN SHOWERS ARE POSSIBLE ON SATURDAY...BUT OTHERWISE HIGH PRESSURE AND DRY CONDITIONS WILL PREVAIL THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON. SERR
In the hours before
Local storm report, Aug 3, 5:06 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
506 PM CDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST FAULKTON 45.03N 99.13W
08/03/2012 E60 MPH FAULK SD LAW ENFORCEMENT
&&
EVENT NUMBER ABR1200352
TMKLocal storm report, Aug 3, 5:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
516 PM CDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 1 S CHELSEA 45.15N 98.74W
08/03/2012 E60 MPH FAULK SD TRAINED SPOTTER
&&
EVENT NUMBER ABR1200353
TMKLocal storm report, Aug 3, 5:18 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
518 PM CDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND GST 1 S CHELSEA 45.15N 98.74W
08/03/2012 E70 MPH FAULK SD TRAINED SPOTTER
LARGE TREE BRANCHES DOWN HEAVY RAIN AND SMALL HAIL
&&
EVENT NUMBER ABR1200354
TMKLocal storm report, Aug 3, 5:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
529 PM CDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST 5 S RICHMOND LAKE REC A 45.47N 98.62W
08/03/2012 M63 MPH BROWN SD MESONET
&&
EVENT NUMBER ABR1200355
TMKLocal storm report, Aug 3, 5:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
545 PM CDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST 5 S MELLETTE 45.08N 98.50W
08/03/2012 E80 MPH SPINK SD EMERGENCY MNGR
70-80 MPH
&&
EVENT NUMBER ABR1200356
TMKLocal storm report, Aug 3, 5:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
551 PM CDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 10 ESE IPSWICH 45.39N 98.84W
08/03/2012 E60 MPH EDMUNDS SD TRAINED SPOTTER
NICKLE HAIL 0.93 INCHES RAIN
&&
EVENT NUMBER ABR1200357
TMKThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:01 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Dewey, Walworth | 44 min |
| Aug 3, 2:41 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Walworth | 64 min |
| Aug 3, 3:05 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Dewey, Walworth | 55 min |
| Aug 3, 3:40 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, Faulk, Spink | 65 min |
| Aug 3, 3:56 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 64 min |
| Aug 3, 4:21 PM CDT | Tornado Warning | ABR | Edmunds | 24 min |
| Aug 3, 4:35 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk | 25 min |
| Aug 3, 4:43 PM CDT | Tornado Warning | ABR | Edmunds, Faulk | 26 min |
| Aug 3, 4:44 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, Faulk, Spink | 61 min |
| Aug 3, 4:54 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, McPherson | 51 min |
| Aug 3, 5:17 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand, Hyde, Spink | 58 min |
| Aug 3, 5:34 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Clark, Day, McPherson, Marshall, Spink | 56 min |
| Aug 3, 5:40 PM CDT | Tornado Warning | ABR | Spink | 50 min |
| Aug 3, 6:25 PM CDT | Areal Flood Advisory | ABR | Spink | 3 hr |
| Aug 3, 6:35 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Clark, Codington, Day, Hamlin, Spink | 25 min |
| Aug 3, 6:53 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Day, Deuel, Grant, Hamlin | 67 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.